Alert archive / Pennsylvania / Wind Advisories in 2025
Wind Advisory 6, NWS State College, PA
NWS State College, PA issued this wind advisory at Mar 6, 2025, 2:08 AM EST for 33 counties in Pennsylvania. It took effect at Mar 6, 2025, 10:00 AM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2025, 2:08 AM EST (07:08 UTC)
- In effect from
- Mar 6, 2025, 10:00 AM EST
- Expired
- Mar 7, 2025, 4:00 AM EST
- In force
- 18 hr
- Issued by
- NWS State College, PA
All 33 counties
Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Elk County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, McKean County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Potter County, PA, Schuylkill County, PA, Snyder County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA, Warren County, PA, York County, PA
The radar
The State College radar (KCCX), 43 km from the middle of the area, began a volume at 07:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 7.1 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 163 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 486 m above ground
- 0-6 km bulk shear
- 102 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted.
396 WWUS71 KCTP 060708 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 208 AM EST Thu Mar 6 2025 PAZ004-005-010-011-017-024-025-033-034-070215- /O.NEW.KCTP.WI.Y.0006.250306T1500Z-250307T0900Z/ Warren-McKean-Elk-Cameron-Clearfield-Cambria-Blair-Somerset- Bedford- Including the cities of Somerset, Altoona, DuBois, Emporium, St. Marys, Ridgway, Bradford, Bedford, Johnstown, Warren, and Clearfield 208 AM EST Thu Mar 6 2025 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 AM EST FRIDAY... * WHAT...West-northwest winds 15 to 25 mph with gusts of 45 to 50 mph expected. * WHERE...The Laurel Highlands and Northwest Mountains of Pennsylvania, including the counties of Bedford, Blair, Cambria, Cameron, Clearfield, Elk, McKean, Somerset, and Warren Counties. * WHEN...From 10 AM this morning to 4 AM EST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ PAZ006-012-018-019-026>028-035>037-041-042-045-046-049>053-056>059- 063>066-070215- /O.NEW.KCTP.WI.Y.0006.250306T1900Z-250307T0900Z/ Potter-Northern Clinton-Northern Centre-Southern Centre- Huntingdon-Mifflin-Juniata-Fulton-Franklin-Tioga-Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder- Montour-Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon- Cumberland-Adams-York-Lancaster- Including the cities of Shamokin, Bloomsburg, Harrisburg, Chambersburg, Lancaster, Lewistown, Williamsport, Mifflintown, Carlisle, York, McConnellsburg, Huntingdon, Coudersport, Newport, Berwick, Selinsgrove, Lewisburg, Wellsboro, Danville, Renovo, Mansfield, Mount Union, Pottsville, Hershey, Gettysburg, Trout Run, Sunbury, State College, Philipsburg, Laporte, Lock Haven, and Lebanon 208 AM EST Thu Mar 6 2025 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM EST FRIDAY... * WHAT...West-northwest winds 15 to 25 mph with gusts of 45 to 50 mph expected. * WHERE...The Susquehanna Valley and the Central and Northern Mountains of Pennsylvania. * WHEN...From 2 PM this afternoon to 4 AM EST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit weather.gov/StateCollege Lambert/Martin
2 follow-up statements
239 WWUS71 KCTP 062038 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 338 PM EST Thu Mar 6 2025 PAZ004-005-010-011-017-024-025-033-034-070900- /O.CON.KCTP.WI.Y.0006.000000T0000Z-250307T0900Z/ Warren-McKean-Elk-Cameron-Clearfield-Cambria-Blair-Somerset- Bedford- Including the cities of Somerset, Johnstown, Bradford, St. Marys, Clearfield, Altoona, Emporium, DuBois, Ridgway, Bedford, and Warren 338 PM EST Thu Mar 6 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... * WHAT...West-northwest winds 15 to 25 mph with gusts of 45 to 50 mph expected. * WHERE...Bedford, Blair, Cambria, Cameron, Clearfield, Elk, McKean, Somerset, and Warren Counties. * WHEN...Until 4 AM EST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ PAZ006-012-018-019-026>028-035>037-041-042-045-046-049>053-056>059- 063>066-070900- /O.CON.KCTP.WI.Y.0006.000000T0000Z-250307T0900Z/ Potter-Northern Clinton-Northern Centre-Southern Centre- Huntingdon-Mifflin-Juniata-Fulton-Franklin-Tioga-Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder- Montour-Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon- Cumberland-Adams-York-Lancaster- Including the cities of Chambersburg, Laporte, Lewistown, Danville, Lock Haven, Gettysburg, Lebanon, Mansfield, Philipsburg, York, Carlisle, Huntingdon, Berwick, Lewisburg, Harrisburg, Mifflintown, Trout Run, McConnellsburg, Sunbury, Bloomsburg, Wellsboro, Selinsgrove, Newport, Williamsport, Mount Union, Hershey, Pottsville, Renovo, Lancaster, Shamokin, State College, and Coudersport 338 PM EST Thu Mar 6 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... * WHAT...West-northwest winds 15 to 25 mph with gusts of 45 to 50 mph expected. * WHERE...A portion of central Pennsylvania. * WHEN...Until 4 AM EST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit weather.gov/StateCollege Dangelo
936 WWUS71 KCTP 070906 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 406 AM EST Fri Mar 7 2025 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-071015- /O.EXP.KCTP.WI.Y.0006.000000T0000Z-250307T0900Z/ Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon- Cumberland-Adams-York-Lancaster- Including the cities of Clearfield, St. Marys, Emporium, Mansfield, Hershey, Bloomsburg, Laporte, Selinsgrove, Mifflintown, State College, Carlisle, Mount Union, Wellsboro, Lancaster, Somerset, Trout Run, Danville, Lebanon, DuBois, Lock Haven, Johnstown, Bedford, Sunbury, Coudersport, Pottsville, Gettysburg, Altoona, Renovo, Berwick, Lewistown, Harrisburg, Philipsburg, Chambersburg, Ridgway, McConnellsburg, Newport, Shamokin, Bradford, Warren, Williamsport, York, Lewisburg, and Huntingdon 406 AM EST Fri Mar 7 2025 ...WIND ADVISORY HAS EXPIRED... The threat for strong wind gusts over 45 mph has greatly diminished. However, it will remain windy today with frequent gusts between 25 and 35 mph, and even a few gusts around 40 mph this morning over, and to the east of the Susquehanna Valley. $$ For more information from the National Weather Service visit weather.gov/StateCollege Lambert/Martin
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Mar 6, 1:01 AM EST, 1 hour 7 minutes earlier.
Area forecast discussion, Mar 6, 1:01 AM EST, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service State College PA 101 AM EST Thu Mar 6 2025 .SYNOPSIS... * Scattered showers and few t-storms possible over Central Pennsylvania into late this evening * Turning windy and noticeably colder Thursday with snow showers and flurries over the Alleghenies * Period of light rain or snow is possible late Friday night into early Saturday; breezy start to the weekend with significant warming trend next week && .NEAR TERM /UNTIL 6 AM THIS MORNING/... Radar loop at 0330Z shows scattered convection in a region of meager cape but strong large scale forcing ahead of a deep upper trough over the Grt Lks. Latest HRRR, which should perform fairly well due to strong large scale forcing, supports a dwindling chance of showers and isolated tsra between 04Z-06Z from west to east, as drier air arrives behind an occluded front, which currently bisects the state from south to north. The arrival of the dry slot late tonight should bring partial clearing to the eastern half of the forecast area. Focus then shifts to a period of light upslope snow over the Allegheny Plateau late tonight associated with the deformation band on the western periphery of the upper trough, as it lifts across the E Grt Lks. Any light accumulation by dawn should be confined to the higher elevations of the Allegheny Plateau, where temps will have fallen to near 32F. Min temps around sunrise will range between 30-40 degrees from west to east. An increasingly gusty west wind will usher in the colder air with gusts exceeding 30 mph on the western ridges by daybreak. && .SHORT TERM /6 AM THIS MORNING THROUGH SATURDAY/... Windy and noticeably colder conditions are expected Thursday, as a reinforcing cold front sweeps across the area between 12Z-18Z. Bufkit soundings support frequent gusts in the 30-35kt range Thursday afternoon and evening, with some gusts >40kts possible during the late afternoon/early evening over the Laurels/SC Mtns. Upslope snow showers/flurries over the Allegheny Plateau should being to wane by late Thursday, as the deformation band associated with the exiting upper trough lifts out. Model qpf indicates total accumulations by late day should be <1 inch. Highs Thursday should be several degrees below climo, especially over the W Mtn, where the secondary cold front will arrive earliest. Lingering snow showers/flurries over the W Mtns should fade Thursday night, as the upper trough lifts out and low pwat air overspreads PA. Model RH profiles support mostly sunny skies over the bulk of Central PA Friday. However, stratocu is likely to linger over the NW Mtns. Mixing down model 850mb temps of around -5C supports max temps ranging from the upper 30s over the N Mtns, to around 50F in the Lower Susq Valley. Attention then turns to potential streak of light rain/snow associated with mid to upper level height falls and jet dynamics Friday night into early Saturday. Latest guidance shows a band of decent 850-700mb fgen forcing over Southern PA Friday night beneath the left exit region of a strong jet streak. 18Z EPS prob charts suggest around an inch of snow is likely over the Laurels, with a coating over the rest of the Alleghenies and probably nothing more than a few sprinkles/flurries to the lee (east) of the Alleghenies. Fair and chilly weather appears likely later Saturday, as surface ridging builds into the state. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... Fair and milder conditions are expected Sunday, as the surface ridge slips south of PA and a warmer SSW ensues. Ensemble guidance suggests a weak shortwave will track north of PA late Sunday or Sunday night, perhaps accompanied by a few snow showers over the N Mtns. Medium range guidance supports fair and progressively warmer weather the first half of next week with plenty of sunshine, as an upper level ridge builds east from the Plains to the East Coast. A surface high passing off the East Coast should result in surging warm advection by Tuesday. GEFS 2m temp anomalies close to 20F above climo support highs Tuesday afternoon in the upper 50s to mid 60s over most of Central PA. Latest EPS/GEFS both track a surface low west of PA through the Grt Lks next Wed night. Current plumes support dry and very warm conditions lasting through Wed, then a chance of rain showers Wed night associated with the trailing cold front. && .AVIATION /06Z THURSDAY THROUGH MONDAY/... 06Z TAFS sent. Last of the showers across the east, been watching the radar and obs for hints of strong winds, but not seeing any. Had one isolated storm at my place around 10 PM Wed, with small hail and gusty winds. Will continue to monitor and update the TAF forecast as needed overnight. Earlier discussion below. A line of showers and thunderstorms continues to progress eastward across central AP and is near UNV and AOO as of 00Z. This line should continue to weakened as it moves into a more stable environment, but could lead to brief periods of reduced visibility and gusty winds as it moves through IPT, MDT, and LNS. MVFR ceilings are likely across much of the region into the early morning, before ceilings gradually rise. BFD will likely see MVFR conditions persist through much of the day on Thursday with westerly flow. Scattered rain showers will redevelop across west-central PA overnight and will mix with and change over to snow during the morning as much colder air works in. MVFR visibility in snow showers appear most likely at BFD and JST, though a period of IFR visibility will be possible around 12Z. The low-level wind shear threat has largely come to an end as the strongest core of the low-level jet has exited to the east. Gusty surface winds are expected through the TAF period, with 20 to 25 knot gusts likely overnight before increasing to 30 to 40 knots during the day. Outlook... Thu/Thu night...Sub VFR with chance of rain/snow showers north and west, mainly and VFR and dry SE. Rather strong WNW sfc wind gusts AOA 40 mph likely with significant mechanical turbulence impacting takeoff and FAP. Fri...Mainly dry. MVFR cigs possible north/west. Still moderately gusty WNW wind in the mid to upper 20s (MPH). Sat...Chance of rain and snow showers. Sun...PM snow showers W PA. Mon...Dry with VFR conditions. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Steinbugl NEAR TERM...Fitzgerald SHORT TERM...Fitzgerald/Steinbugl LONG TERM...Fitzgerald/Bowen AVIATION...Martin/Bauco/Bowen
Hazardous weather outlook, Mar 5, 10:56 PM EST, 3 hours 12 minutes before
Hazardous Weather Outlook National Weather Service State College PA 1056 PM EST Wed Mar 5 2025 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-070400- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 1056 PM EST Wed Mar 5 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Gusty west to northwest winds of 35 to 45 mph are likely Thursday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Mar 5, 8:29 PM EST, 5 hours 39 minutes before
Special Weather Statement
National Weather Service State College PA
829 PM EST Wed Mar 5 2025
PAZ028-036-056-063-060200-
Perry PA-Franklin PA-Cumberland PA-Juniata PA-
829 PM EST Wed Mar 5 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN FRANKLIN...
SOUTHWESTERN JUNIATA...NORTHWESTERN CUMBERLAND AND SOUTHWESTERN PERRY
COUNTIES THROUGH 900 PM EST...
At 829 PM EST, Doppler radar was tracking a strong thunderstorm over
Big Spring State Park, moving northeast at 35 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
East Waterford, Bloserville, Colonel Denning State Park, Landisburg,
Loysville, Blain, Big Spring State Park, Honey Grove, Spruce Hill,
New Germantown, and Perulack.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Very heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4026 7772 4028 7770 4052 7747 4026 7720
4013 7761
TIME...MOT...LOC 0129Z 227DEG 29KT 4026 7760
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
BaucoThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 8:07 PM EST | Special Weather Statement | CTP | Huntingdon | 23 min |
| Mar 5, 8:29 PM EST | Special Weather Statement | CTP | Perry | 31 min |
Nearby
Wind Advisories in Pennsylvania, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.